Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 87, NWS Milwaukee, WI

August 11, 20234 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 11, 2023, 10:17 PM CDT for 4 counties in Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2023, 10:17 PM CDT (03:17 UTC)
Expired
Aug 11, 2023, 11:00 PM CDT
In force
43 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 100 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 7:08 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2023-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2023-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1197 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

364 
WUUS53 KMKX 120317
SVRMKX
WIC025-045-049-065-120400-
/O.NEW.KMKX.SV.W.0087.230812T0317Z-230812T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
1017 PM CDT Fri Aug 11 2023

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lafayette County in south central Wisconsin...
  Northern Green County in south central Wisconsin...
  Southeastern Iowa County in south central Wisconsin...
  Southwestern Dane County in south central Wisconsin...

* Until 1100 PM CDT.

* At 1017 PM CDT, a severe thunderstorm was located 7 miles southwest
  of Mount Horeb, moving southeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Western Madison, Fitchburg, Monroe, Verona, Oregon, McFarland,
  Mount Horeb, Belleville, New Glarus, Brooklyn, Monticello,
  Blanchardville, Barneveld, Blue Mounds, Dayton, Ridgeway,
  Hollandale, Attica, Paoli, and Pine Bluff.

People attending The Belleville Community Picnic should seek safe
shelter immediately!

Other landmarks included are the following Location York Memorial
Church.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4290 9010 4312 8986 4300 8922 4259 8960
TIME...MOT...LOC 0317Z 299DEG 45KT 4294 8985 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ANDERSON
2 follow-up statements
539 
WWUS53 KMKX 120332
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1032 PM CDT Fri Aug 11 2023

WIC049-065-120342-
/O.CAN.KMKX.SV.W.0087.000000T0000Z-230812T0400Z/
Lafayette WI-Iowa WI-
1032 PM CDT Fri Aug 11 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAFAYETTE AND
SOUTHEASTERN IOWA COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Wisconsin.

LAT...LON 4274 8984 4312 8984 4300 8922 4259 8960
TIME...MOT...LOC 0332Z 270DEG 45KT 4286 8962 

$$

WIC025-045-120400-
/O.CON.KMKX.SV.W.0087.000000T0000Z-230812T0400Z/
Green WI-Dane WI-
1032 PM CDT Fri Aug 11 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN GREEN AND SOUTHWESTERN DANE COUNTIES...

At 1032 PM CDT, a severe thunderstorm was located near New Glarus, or
9 miles southwest of Verona, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Western Madison, Fitchburg, Monroe, Verona, Oregon, McFarland, Mount
Horeb, Belleville, New Glarus, Brooklyn, Monticello, Blue Mounds,
Dayton, Attica, Paoli, Pine Bluff, and Mount Vernon.

People attending The Belleville Community Picnic should seek safe
shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4274 8984 4312 8984 4300 8922 4259 8960
TIME...MOT...LOC 0332Z 270DEG 45KT 4286 8962 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ANDERSON
094 
WWUS53 KMKX 120346
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1046 PM CDT Fri Aug 11 2023

WIC025-120355-
/O.CAN.KMKX.SV.W.0087.000000T0000Z-230812T0400Z/
Dane WI-
1046 PM CDT Fri Aug 11 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DANE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Wisconsin.

LAT...LON 4267 8973 4286 8958 4286 8937 4284 8937
      4259 8960
TIME...MOT...LOC 0345Z 299DEG 45KT 4278 8942 

$$

WIC045-120400-
/O.CON.KMKX.SV.W.0087.000000T0000Z-230812T0400Z/
Green WI-
1046 PM CDT Fri Aug 11 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN GREEN COUNTY...

At 1045 PM CDT, a severe thunderstorm was located near Albany, or
near Evansville, moving southeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Monroe, Belleville, Brooklyn, Monticello, Dayton, and Attica. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4267 8973 4286 8958 4286 8937 4284 8937
      4259 8960
TIME...MOT...LOC 0345Z 299DEG 45KT 4278 8942 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ANDERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:54 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 11, 7:54 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
754 PM CDT Fri Aug 11 2023

.UPDATE...
(Issued 753 PM CDT Fri Aug 11 2023)

Will make this discussion brief with strong storms quickly moving
towards southern Wisconsin this evening. This line should hold up
with good instability and moisture convergence. Lots of lightning
also associated with these storms upstream. Overall, it will be
2-3 hours of storms moving from northwest to southeast, before
moving to the southeast and over Lake Michigan around Midnight.
Much calmer conditions with clearing skies late tonight. The rest
of the forecast for southern Wisconsin is currently on track.

KPL

&&

.SHORT TERM...
(Issued 320 PM CDT Fri Aug 11 2023)

Tonight through Sunday:

Only isold shower development has occurred this afternoon with the
passage of a weak vorticity maximum and continued weak warm,
moist advection. Late this afternoon more definitive storm
development is expected south of the current convection over MN
in the vicinity of the sfc trough and shortwave trough. The
850-300 mb flow and corfidi vectors yield a esely movement around
40 kts. MLCIN will be building ahead of the convection over south
central WI and fcst soundings show fairly dry air below 700 MB.
However, a 55-60 kt 500 mb jet streak will aid in organizing the
convection as it approaches from west central and sw WI. Thus the
outflow and some elevated CAPE could keep the convection going at
least across south central WI, with still good chances to the
east. Damaging wind gusts will be possible over south central WI
and possibly to the east if it holds together.

500 MB height rises and AVA is expected on Sat as the main upper
trough over Lake Superior and Ontario moves away. The models have
been depicting a weak sfc trough and a lake breeze over ern WI
with CAPE present on some soundings. Will count on cumulus
development but sprinkles at best.

High pressure will build south from Canada into the central Great
Lakes for Sat nt-Sun. Pleasant summer wx is expected.

&&

.LONG TERM...
(Issued 320 PM CDT Fri Aug 11 2023)

Monday through Friday:

A deepening shortwave trough in nwly flow aloft will induce
cyclogenesis along the WI and IL border Sun nt-Mon and then
slightly deepen as it moves farther east. Low level warm, moist
advection and strong PVA aloft will should bring widespread
showers and some storms for late Sun nt-Mon.

A sfc ridge will follow on Tue with swly flow and warm advection
in its wake for Tue nt-Wed. Another upper trough in nwly flow and
its cold front will then approach and pass late Wed into Thu AM,
but the lift and moisture is lacking so low PoPs for now. Weak
high pressure and pleasant summer wx will follow for Fri.

Gehring

&&

.AVIATION...
(Issued 753 PM CDT Fri Aug 11 2023)

Many airport locations to go MVFR or IFR with any passing
thunderstorms later this evening. Tracking these storms puts
deteriorating conditions between 03-06Z. Gusty winds are likely
with any storms along with brief heavy rain. This activity should
end after 06Z, putting conditions back into the VFR category
across southern Wisconsin. Then, clearing later tonight with
generally light winds. No aviation concerns for Saturday, although
scattered cumulus likely to develop during the afternoon.

KPL

&&

.MARINE...
(Issued 320 PM CDT Fri Aug 11 2023)

Moderate southerly winds will veer westerly tonight with the
passage of a cold front. Periods of showers and thunderstorms are
expected during this time. Moderate northwest winds and quiet
weather is then expected on Saturday.

Low pressure will then develop along the Wisconsin and Illinois
border late Sunday night into Monday morning, then move across
southern Lake Michigan at 29.7 inches. Breezy winds are expected
during this time and wind gusts may approach gale force.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 11, 9:57 PM CDT, 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
957 PM CDT Fri Aug 11 2023

WIZ046-047-051-052-056>060-062>072-130300-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
957 PM CDT Fri Aug 11 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Rest of Tonight

Scattered thunderstorms, some very strong, will impact the area
until 1 am CDT. Gusty winds and small hail are likely, along with
brief heavy rainfall. Strongest storms will include Iowa, Dane,
Green, and Rock Counties.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Showers and thunderstorms are expected from Sunday night through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is warranted until 1 am CDT, especially along
Interstate 39 and south of Interstate 94.

LMZ643>646-130300-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
957 PM CDT Fri Aug 11 2023

This Hazardous Weather Outlook is for the nearshore waters
from Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Rest of Tonight

Several rounds of showers and thunderstorms will occur tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms are likely at times from Sunday night through
Monday.

A Small Craft Advisory will likely be needed Monday and Monday
night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-130300-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
957 PM CDT Fri Aug 11 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Rest of Tonight

Several rounds of showers and thunderstorms are likely tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms are likely at times from Sunday night through
Monday.

KPL

www.weather.gov/mkx

In the hours before

Local storm report, Aug 11, 9:24 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
924 PM CDT Fri Aug 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     Tstm Wnd Dmg     Ripon                   43.85N 88.84W
08/11/2023                   Fond du Lac        WI   Public

            50mph winds reported with power outages in
            Ripon.

&&

NRF
Local storm report, Aug 11, 9:29 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
929 PM CDT Fri Aug 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     Tstm Wnd Gst     Beaver Dam              43.46N 88.82W
08/11/2023  E50 MPH          Dodge              WI   Public

            Estimated 50mph wind gust in Beaver Dam.

&&

NRF
Special weather statement, Aug 11, 9:31 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
931 PM CDT Fri Aug 11 2023

WIZ057>060-063>065-120315-
Dodge WI-Columbia WI-Waukesha WI-Washington WI-Ozaukee WI-
Jefferson WI-Dane WI-
931 PM CDT Fri Aug 11 2023

...Strong thunderstorms will impact portions of southwestern Ozaukee,
southeastern Columbia, northwestern Waukesha, Washington,
northeastern Dane, northern Jefferson and southern Dodge Counties
through 1015 PM CDT...

At 931 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Theresa to 6 miles south of Beaver Dam to
near Lodi. Movement was southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Menomonee Falls, West Bend, Sun Prairie, Fitchburg,
Watertown, Mequon, Beaver Dam, Hartford, Waunakee, Grafton,
Cedarburg, Port Washington, Sussex, Hartland, Jefferson, McFarland,
Monona, Delafield, and Jackson.

This includes the following highways...
 Interstate 39/90/94 between mile markers 113 and 137.
 U.S. Highway 12 between mile markers 263 and 273.
 U.S. Highway 151 between mile markers 98 and 132.
 Interstate 39/90 between mile markers 138 and 149.
 Interstate 94 between mile markers 241 and 282.
 Wisconsin Highway 26 between mile markers 29 and 53.
 Interstate 43 between mile markers 87 and 97.
 Interstate 41 between mile markers 52 and 73.
 U.S. Highway 45 between mile markers 61 and 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southeastern Wisconsin.

&&

LAT...LON 4324 8791 4304 8855 4298 8935 4342 8961
      4347 8903 4345 8851 4339 8786
TIME...MOT...LOC 0231Z 320DEG 37KT 4348 8835 4337 8884 4334 8948

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ANDERSON
Special weather statement, Aug 11, 9:38 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
938 PM CDT Fri Aug 11 2023

WIZ056-062-063-120330-
Iowa WI-Sauk WI-Dane WI-
938 PM CDT Fri Aug 11 2023

...A strong thunderstorm will impact portions of Iowa, southwestern
Dane and southwestern Sauk Counties through 1030 PM CDT...

At 938 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Green, or 11 miles north of Dodgeville, moving southeast at 50
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Western Madison, Middleton, Mount Horeb, Dodgeville, Cross Plains,
Mazomanie, Spring Green, Black Earth, Blanchardville, Barneveld, Blue
Mounds, Highland, Arena, Plain, Ridgeway, Avoca, Orion, Clyde,
Hollandale, and Blackhawk Lake Rec Area.

This includes the following highways...
 U.S. Highway 18 between mile markers 49 and 74.
 U.S. Highway 12 between mile markers 251 and 255.
 U.S. Highway 151 between mile markers 44 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Wisconsin.

&&

LAT...LON 4320 9043 4321 9035 4321 9029 4319 9028
      4319 9025 4317 9020 4335 9019 4336 9018
      4309 8946 4286 8979 4286 8984 4283 8984
      4281 8987 4303 9043
TIME...MOT...LOC 0238Z 299DEG 45KT 4313 9010

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ANDERSON
Special weather statement, Aug 11, 9:59 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
959 PM CDT Fri Aug 11 2023

WIZ058>060-063>066-069-070-120345-
Dodge WI-Walworth WI-Rock WI-Waukesha WI-Milwaukee WI-Washington WI-
Ozaukee WI-Jefferson WI-Dane WI-
959 PM CDT Fri Aug 11 2023

...Strong thunderstorms will impact portions of southwestern Ozaukee,
Milwaukee, northern Walworth, northeastern Rock, Waukesha, southern
Washington, southeastern Dane, Jefferson and southeastern Dodge
Counties through 1045 PM CDT...

At 958 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saukville to near Lac La Belle to Monona.
Movement was southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milwaukee, Madison, Waukesha, West Allis, Wauwatosa, New Berlin,
Brookfield, Greenfield, Menomonee Falls, Fitchburg, Muskego,
Watertown, Mequon, Whitewater, Whitefish Bay, Greendale, Pewaukee,
Stoughton, Fort Atkinson, and Brown Deer.

This includes the following highways...
 U.S. Highway 12 between mile markers 258 and 273.
 Interstate 39/90 between mile markers 139 and 169.
 Interstate 94 between mile markers 246 and 310.
 Wisconsin Highway 26 between mile markers 6 and 40.
 Interstate 43 between mile markers 42 and 61, and between mile
markers 73 and 99.
 Interstate 41 between mile markers 40 and 65.
 U.S. Highway 45 between mile markers 61 and 66.
 Interstate 41/894 between mile markers 0 and 4.
 Interstate 41/43/894 between mile markers 5 and 8.
 Interstate 43/94 between mile markers 311 and 314.
 Interstate 794 between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southeastern Wisconsin.

&&

LAT...LON 4303 8790 4299 8788 4284 8828 4284 8830
      4283 8831 4273 8910 4307 8950 4317 8868
      4345 8796 4338 8787 4324 8791 4318 8788
      4312 8790 4307 8787
TIME...MOT...LOC 0258Z 320DEG 31KT 4337 8800 4312 8863 4304 8935

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ANDERSON
Local storm report, Aug 11, 10:12 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1012 PM CDT Fri Aug 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     Tstm Wnd Gst     Oconomowoc              43.11N 88.49W
08/11/2023  E50 MPH          Waukesha           WI   NWS Employee

            Estimated 50mph wind gusts in Oconomowoc.

&&

NRF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:12 PM CDTSpecial Marine WarningMKX48 min
Aug 11, 7:54 PM CDTSpecial Marine WarningMKX37 min
Aug 11, 8:10 PM CDTSpecial Weather StatementMKXGreen Lake, Marquette50 min
Aug 11, 8:43 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk47 min
Aug 11, 9:00 PM CDTSpecial Weather StatementMKXFond du Lac30 min
Aug 11, 9:04 PM CDTSpecial Weather StatementMKXSauk41 min
Aug 11, 9:12 PM CDTSevere Thunderstorm WarningMKXSauk33 min
Aug 11, 9:18 PM CDTSpecial Weather StatementMKXDodge, Ozaukee, Sheboygan, Washington27 min
Aug 11, 9:23 PM CDTSpecial Marine WarningMKX97 min
Aug 11, 9:31 PM CDTSpecial Weather StatementMKXDodge, Washington44 min
Aug 11, 9:38 PM CDTSpecial Weather StatementMKXIowa52 min
Aug 11, 9:51 PM CDTSevere Thunderstorm WarningMKXDane, Iowa, Sauk39 min
Aug 11, 9:59 PM CDTSpecial Weather StatementMKXDane, Jefferson, Waukesha46 min
Aug 11, 10:11 PM CDTSpecial Marine WarningMKX94 min
Aug 11, 10:25 PM CDTSpecial Weather StatementMKXMilwaukee, Racine, Rock, Walworth, Waukesha50 min
Aug 11, 10:37 PM CDTSpecial Marine WarningMKX53 min
Aug 11, 10:44 PM CDTSevere Thunderstorm WarningMKXGreen, Rock, Walworth61 min
Aug 11, 10:51 PM CDTSpecial Weather StatementMKXKenosha24 min
Aug 11, 11:29 PM CDTSpecial Marine WarningMKX46 min
Aug 11, 11:47 PM CDTSpecial Weather StatementMKXKenosha43 min
Aug 12, 12:06 AM CDTSpecial Marine WarningMKX54 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.